Arimidex and high blood pressure.

Options
roseann4
roseann4 Member Posts: 992 Member
edited March 2014 in Breast Cancer #1
Hi Everyone,

I just saw my primary due to sinus issues. My blood pressure was 140/100! I always had very low blood pressure. I was shocked. Has anyone else on Arimedex experienced high blood pressure? I have been on for 3 months and don't have any of the side effects that my oncologist warned me about. She never mentioned high blood pressure.

Thanks.

Roseann

Comments

  • Miracle53
    Miracle53 Member Posts: 6
    Options
    High Blood Pressure
    Hi Roseann, I have been on Arimedex since I was diagnosed. I was already taking high blood pressure medication. Maybe you should contact your doctor to change the medication, I haven't had any other problems as long as I watch my diet.
  • jnl
    jnl Member Posts: 3,869 Member
    Options
    Miracle53 said:

    High Blood Pressure
    Hi Roseann, I have been on Arimedex since I was diagnosed. I was already taking high blood pressure medication. Maybe you should contact your doctor to change the medication, I haven't had any other problems as long as I watch my diet.

    Hey Roseann. I am not on
    Hey Roseann. I am not on Arimedex, but, if your medicine isn't taking your blood pressure down to a normal range, please contact your doctor and tell him. There are lots of different blood pressure medications that he can try and change you to. High blood pressure is dangerous. Let us know what you do.

    Leeza
  • sbmly53
    sbmly53 Member Posts: 1,522
    Options
    Roseann,
    I was wondering

    Roseann,

    I was wondering what you found out about your BP & Arimidex. I have high BP, am on meds and will be starting Arimidex.

    Sue
  • taleena
    taleena Member Posts: 1,612 Member
    Options
    Hi Roseann... I'm on Femara
    Hi Roseann... I'm on Femara and I too have always had low blood pressure... some where around 117/76 or 115/68... all of a sudden, I am way high... two weeks ago it was 148/117 and 146/111... called my onco and they told me it was one of the less common side effects of the Femara.. and to call my gp to have her monitor it... she wants to put me on blood pressure medication but on that note I asked to try other methods..excersise... meditation... diet changes... I just can't stand the thought of having another medication to take... ugh.. I have until the end of the month, and have a cuff to check my bp 4 times a day... if it doesn't level off I have to take the blood pressure med...

    Don't feel like the lone ranger... my onco never told me this was a potential issue either...

    ♥ & hugs,

    ~T
  • New Flower
    New Flower Member Posts: 4,294
    Options
    taleena said:

    Hi Roseann... I'm on Femara
    Hi Roseann... I'm on Femara and I too have always had low blood pressure... some where around 117/76 or 115/68... all of a sudden, I am way high... two weeks ago it was 148/117 and 146/111... called my onco and they told me it was one of the less common side effects of the Femara.. and to call my gp to have her monitor it... she wants to put me on blood pressure medication but on that note I asked to try other methods..excersise... meditation... diet changes... I just can't stand the thought of having another medication to take... ugh.. I have until the end of the month, and have a cuff to check my bp 4 times a day... if it doesn't level off I have to take the blood pressure med...

    Don't feel like the lone ranger... my onco never told me this was a potential issue either...

    ♥ & hugs,

    ~T

    I read about high blood pressure
    side effect. It is not rare, because according to Arimedex manufacture AstraZeneca 13%patients have had it. Femara is similar drug, check on their website, they should have tips. Oncologists care about cancer more than anything else, still quality of life. I am currently on Tamoxifen. I did a lot of research on aromatase inhibitors, because after 1 year my oncologist wants me to switch to Arimidex.
    Good luck with diet and exercises, let us know if it helps.
    New Flower
  • NAN033
    NAN033 Member Posts: 11
    Options

    I read about high blood pressure
    side effect. It is not rare, because according to Arimedex manufacture AstraZeneca 13%patients have had it. Femara is similar drug, check on their website, they should have tips. Oncologists care about cancer more than anything else, still quality of life. I am currently on Tamoxifen. I did a lot of research on aromatase inhibitors, because after 1 year my oncologist wants me to switch to Arimidex.
    Good luck with diet and exercises, let us know if it helps.
    New Flower

    Just started Arimedix
    I started Arimidex about 5 days ago and my blood pressure has been running 165/100
    should I get blood pressure medicine. or call onco or regular physcian? All I have been worrying about is my bones.
  • lanie940
    lanie940 Member Posts: 490 Member
    Options
    NAN033 said:

    Just started Arimedix
    I started Arimidex about 5 days ago and my blood pressure has been running 165/100
    should I get blood pressure medicine. or call onco or regular physcian? All I have been worrying about is my bones.

    I recently switched to a
    I recently switched to a different BP med, I just took my BP with the wrist BP cuff. It was 123/70 the wrist cuff is generally off a few degrees. It usually says it's 90/60 or lower,lol, so it may make your BP higher. I have to go to my primary care Dr. soon to see how the new BP medicine is working. BUT, i've been having mild lightheadednessin the AM, so I don't know what to think.
  • New Flower
    New Flower Member Posts: 4,294
    Options
    NAN033 said:

    Just started Arimedix
    I started Arimidex about 5 days ago and my blood pressure has been running 165/100
    should I get blood pressure medicine. or call onco or regular physcian? All I have been worrying about is my bones.

    Nano33
    Call your oncologist asp. Your hormonal therapy meds is the reason for your blood pressure.